Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 383, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 10, 2021, 11:38 PM CDT for 4 counties in Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 11:38 PM CDT (04:38 UTC)
- Expired
- Jul 11, 2021, 12:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Cotton County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:00 AM CDT | TSTM WND DMG | 2 Nw Comanche, OK | ESTIMATED 60 MPH GUST. TREES BENT OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 5:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2495 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 14.8
The text
As transmitted.
674
WUUS54 KOUN 110438
SVROUN
OKC031-033-067-137-110530-
/O.NEW.KOUN.SV.W.0383.210711T0438Z-210711T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1138 PM CDT Sat Jul 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Comanche County in southwestern Oklahoma...
Northern Jefferson County in southern Oklahoma...
Stephens County in southern Oklahoma...
Cotton County in southwestern Oklahoma...
* Until 1230 AM CDT.
* At 1137 PM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Cache to 9 miles east of Geronimo
to 3 miles northwest of Duncan, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawton, Duncan, Marlow, Walters, Waurika, Cache, Comanche,
Geronimo, Temple, Hastings, Faxon, Loco, Addington, Cookietown,
Waurika Lake, Corum, southern Fort Sill, Central High, Empire City
and Hulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3422 9849 3467 9875 3468 9795 3428 9756
3427 9756 3413 9793
TIME...MOT...LOC 0437Z 324DEG 29KT 3454 9861 3447 9821 3456 9800
HAIL...1.00IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:52 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 6:52 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Norman OK 652 PM CDT Sat Jul 10 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Sunday) Issued at 322 PM CDT Sat Jul 10 2021 Storms are expected to continue to develop across southwest Missouri, southern Kansas, northeast Oklahoma and eventually north-central Oklahoma this afternoon. Storms will continue to develop along and ahead of a cold front that is moving into northwest Oklahoma this afternoon. Modest instability and strengthening deep layer sheer will support, storms with supercellular characteristics, at least initially. These storms will pose a large hail, damaging wind and at least a very low tornado risk. However, veered low level flow and more linear forcing along the surface front will lead to an expected quick transition to a more linear mode along the boundary. Primary hazard will become damaging wind gusts and with a secondary heavy rainfall concern as precipitable water values remain high. However, progressive nature of this activity is expected to limit the overall heavy rainfall threat. HRRR would suggest convection would approach the I-40 corridor 9pm or a little after. There has been a trend of slowing the southward progression down in the laster few runs. The storms would then approach the Red river around 3 or 4 in the morning. Although an overall downward trend is expected after midnight, some severe risk does appear possible through the night time hours. Will keep some lingering precip chances along the Red river Sunday morning, but most of the activity should be south of the area. Models are also showing another embedded shortwave rotating around the upper low to our northeast during the day Sunday. This may result in a few showers or thunderstorms during the afternoon hours, mainly along and east of the I-35 corridor. Otherwise, daytime temps will be a bit lower on Sunday as will the dewpoints as slightly drier air filters south behind the front. && .LONG TERM... (Sunday night through next Friday) Issued at 324 PM CDT Sat Jul 10 2021 The front exits the area and winds become light Sunday night and winds veer to the SE/S by Monday afternoon as the surface ridge axis moves eastward. The NAM/GFS suggest thunderstorm development over western north TX and western OK Monday evening into early Tuesday morning as a LLJ develops atop the retreating cold front, or weak warm front. Left POPs low for now, but will continue to watch trends. The midlevel low pressure system that brought us the cold front moves slowly across the midwest, before lifting northeast across the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that has contributed to record heat across the western CONUS begins to break down and north flow aloft will likewise weaken over our area. A wave then translates across the northern plains midweek, and there are low POPs for precipitation for northern Oklahoma on Wednesday night into Thursday and again Thursday night into Friday. The associated frontal boundaries and bulk of precipitation, however, appears to remain well to our north. Thompson && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Sat Jul 10 2021 Showers and thunderstorms are expected to increase along a cold front currently moving across northern Oklahoma. Although expecting ceilings with the CBs to lower just above MVFR, reduced visibilities during heavy rain may produce brief periods of MVFR to IFR conditions. Otherwise away from the CBs, conditions should stay VFR. Winds behind the cold front will shift and become northerly. However, outflow boundaries produced from storms may result in more variable directional surface winds. && .UPPER AIR... Issued at 640 PM CDT Sat Jul 10 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 85 64 87 / 80 0 0 10 Hobart OK 68 90 65 90 / 50 0 10 10 Wichita Falls TX 73 93 68 92 / 70 10 10 10 Gage OK 65 88 63 91 / 0 0 0 0 Ponca City OK 66 82 62 86 / 50 20 10 0 Durant OK 72 92 67 91 / 90 30 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....01 AVIATION...68
Hazardous weather outlook, Jul 10, 7:14 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 714 PM CDT Sat Jul 10 2021 OKZ004>048-050>052-TXZ083>090-120015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 714 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening across portions of central Oklahoma. Additional severe thunderstorms are also possible across southwestern and southern Oklahoma, and western north Texas late tonight through early Sunday morning. The main threats will be wind gusts exceeding 60 mph and hail up to the size of golf balls. The severe weather threat should end after 3 AM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from mid afternoon through early Sunday morning. .Heavy rainfall... Localized flooding will be possible through late tonight mainly across portions of central and south central Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible Sunday morning and afternoon across southern Oklahoma and north Texas, although the severe weather potential will be low. Isolated storms will be possible over southeast Oklahoma and north central Texas on Monday. Storms will again be possible later in the week from Wednesday night through Friday with the highest chances of storms across northern and western Oklahoma Thursday night and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 10, 10:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1053 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 3 SE BLANCHARD 35.11N 97.63W
07/10/2021 MCCLAIN OK BROADCAST MEDIA
4 INCH DIAMETER TREE BLOCKING THE ROAD.
&&
RBSpecial weather statement, Jul 10, 10:54 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1054 PM CDT Sat Jul 10 2021
OKZ027-110430-
Grady OK-
1054 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Grady County Until 1130
PM CDT...
AT 1053 PM CDT, a strong thunderstorm was located near Pocasset,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Chickasha, Alex, Amber, Pocasset, Tabler and Ninnekah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3485 9793 3520 9807 3526 9792 3501 9767
3498 9767
TIME...MOT...LOC 0353Z 329DEG 23KT 3517 9797
MahaleLocal storm report, Jul 10, 10:56 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 2 SSE CHICKASHA 35.02N 97.93W
07/10/2021 M61 MPH GRADY OK MESONET
&&
RBLocal storm report, Jul 10, 11:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST 1 NE MEERS 34.80N 98.56W
07/10/2021 M65 MPH COMANCHE OK TRAINED SPOTTER
&&
RBLocal storm report, Jul 10, 11:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND GST 1 N ADA 34.79N 96.66W
07/10/2021 E65 MPH PONTOTOC OK PUBLIC
&&
RBSpecial weather statement, Jul 10, 11:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1135 PM CDT Sat Jul 10 2021
OKZ027-039>041-046-110500-
Grady OK-Stephens OK-Carter OK-Garvin OK-Murray OK-
1135 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...eastern
Stephens...northwestern Carter...western Garvin and west central
Murray Counties Until midnight CDT...
AT 1132 PM CDT, strong thunderstorms were along a line extending from
7 miles south of Bray to 8 miles west of Foster to 5 miles west of
Antioch, moving southeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3429 9783 3430 9739 3450 9714 3483 9752
3463 9797
TIME...MOT...LOC 0432Z 326DEG 34KT 3452 9782 3460 9764 3470 9750
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 18 min |
| Jul 10, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 52 min |
| Jul 10, 7:47 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| Jul 10, 7:52 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 3 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Lincoln, Logan, Oklahoma, Payne | 47 min |
| Jul 10, 8:02 PM CDT | Special Weather Statement | OUN | Blaine | 43 min |
| Jul 10, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 61 min |
| Jul 10, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 50 min |
| Jul 10, 8:27 PM CDT | Special Weather Statement | OUN | Beckham | 48 min |
| Jul 10, 8:36 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 3 hr |
| Jul 10, 8:49 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 101 min |
| Jul 10, 8:53 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jul 10, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Washita | 61 min |
| Jul 10, 9:02 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jul 10, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Jul 10, 9:20 PM CDT | Special Weather Statement | OUN | Okfuskee | 40 min |
| Jul 10, 9:31 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Cleveland, Grady, McClain | 25 min |
| Jul 10, 9:43 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jul 10, 9:43 PM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jul 10, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady, Kiowa, Washita | 45 min |
| Jul 10, 10:02 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 43 min |
| Jul 10, 10:19 PM CDT | Areal Flood Advisory | OUN | Seminole | 3 hr |
| Jul 10, 10:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 3 hr |
| Jul 10, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Washita | 38 min |
| Jul 10, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 51 min |
| Jul 10, 10:45 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Jul 10, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady | 42 min |
| Jul 10, 10:54 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 10, 11:11 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 3 hr |
| Jul 10, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Stephens | 63 min |
| Jul 10, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 60 min |
| Jul 10, 11:31 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jul 10, 11:35 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jul 10, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 46 min |
| Jul 10, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 46 min |
| Jul 11, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 58 min |
| Jul 11, 12:23 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Jul 11, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Jefferson, Love, Marshall and 1 more | 67 min |
| Jul 11, 12:32 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jul 11, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 47 min |
| Jul 11, 12:46 AM CDT | Special Weather Statement | OUN | Jackson, Tillman | 44 min |
| Jul 11, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jul 11, 12:54 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 3 hr |
| Jul 11, 1:05 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Johnston, Pontotoc | 3 hr |
| Jul 11, 1:24 AM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Jul 11, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jul 11, 1:33 AM CDT | Special Weather Statement | OUN | Bryan | 42 min |
| Jul 11, 1:36 AM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| Jul 11, 2:23 AM CDT | Areal Flood Warning | OUN | Comanche | 3 hr |
| Jul 11, 12:15 PM CDT | River Flood Advisory | OUN | Comanche, Cotton | 34 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.